Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

April 8, 2012Murray County, Oklahoma

NWS Norman, OK issued this special weather statement at Apr 8, 2012, 1:21 AM CDT for Murray County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2012, 1:21 AM CDT (06:21 UTC)
Expired
Apr 8, 2012, 1:45 AM CDT
In force
24 min
Issued by
NWS Norman, OK

County Murray County, OK

The radar

The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS84 KOUN 080621
SPSOUN
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK121 AM 
CDT SUN APR 8 2012

OKZ040-041-046-080645-
GARVIN OK-MURRAY OK-CARTER OK-
121 AM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN...MURRAY 
AND NORTHEASTERN CARTER COUNTIES UNTIL 145 AM CDT...

AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURNER 
FALLS...MOVING NORTHEAST AT 25 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
DAVIS...DOUGHERTY...TURNER FALLS AND LAKE OF THE ARBUCKLES. 

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING 
WEATHER CONDITIONS.

LAT...LON 3446 9730 3467 9712 3441 9698 3431 9717
TIME...MOT...LOC 0616Z 232DEG 23KT 3441 9719 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:46 PM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, Apr 7, 6:46 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT SAT APR 7 2012

.AVIATION...
08/00Z TAFS...MVFR/VFR CEILINGS WILL BE WIDESPREAD THROUGH
TOMORROW...WITH LOWEST CEILINGS DOWN NEAR THE RED RIVER. SCATTERED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL BE POSSIBLE FOR THE
FIRST 2 TO 4 HOURS OF FORECAST MAINLY NEAR KSPS AND KLAW JUST NORTH
OF THE COLD FRONT. COULD SEE CEILINGS FALL TO IFR TOMORROW MORNING
NEAR AND SOUTH OF KHBR/KLAW WITH DEVELOPING MOIST UPSLOPE FLOW BUT
WILL NOT GO THAT LOW WITH THIS FORECAST CYCLE.

&&

.DISCUSSION...
THE FRONT MOVING THROUGH OKLAHOMA NOW IS EXPECTED TO PRODUCE MORE
NUMEROUS SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON IN
NORTHERN TEXAS AND SOUTH CENTRAL OKLAHOMA WHERE INSTABILITY IS
MODERATELY HIGH. BUT THE FRONT IS FORECAST TO STALL IN NORTH TEXAS
TONIGHT AND PROVIDE A CHANCE FOR RAIN AROUND THE RED RIVER INTO
SUNDAY. MOST DAYS THIS WEEK HAVE A CHANCE FOR RAIN DRIVEN BY
ANOTHER FRONT ON MONDAY THEN YET ANOTHER ON WEDNESDAY. GENERAL
BOUNDARY LAYER UPSLOPE MAY CONTRIBUTE TO RATHER COOL AND CLOUDY
IN WESTERN OKLAHOMA SOME DAYS. THE INTERACTIONS OF THE FRONTS AND
UPSLOPE WILL BE WORKING UNDER A MORE COMPLICATE UPPER PATTER OF
WEAK RIDGING TO THE WEST OF OKLAHOMA AND FAST NORTHWEST FLOW TO
THE EAST. SO THE FORECAST IS BASED MOSTLY ON THE PROXIMITY TO
THESE FRONTS AND AMPLE RESIDENT MOISTURE. ANY TIMING AND INTENSITY
COULD BE MODULATED BY ANY WEAK WAVE IN THE FAST NORTHWEST FLOW
THAT WILL REMAIN NEARBY TO THE NORTH AND EAST AT LEAST THROUGH
MID-WEEK. A STRONGER STORM SYSTEM IS EXPECTED NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  72  55  75 /  30  20  20  30
HOBART OK         50  72  55  76 /  30  20  20  30
WICHITA FALLS TX  58  74  60  78 /  40  40  20  30
GAGE OK           42  70  49  76 /  10  10  20  30
PONCA CITY OK     44  71  50  73 /  10  10  20  20
DURANT OK         60  76  59  78 /  40  40  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/09
Hazardous weather outlook, Apr 7, 8:00 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT SAT APR 7 2012

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
800 PM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE BUT SEVERE WEATHER IS
UNLIKELY.

DISCUSSION...
A COLD FRONT WILL CONTINUE TO PUSH ACROSS SOUTHEAST OKLAHOMA
TONIGHT.  SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE
LIKELY NORTH OF THE FRONT...ESPECIALLY ACROSS THE SOUTHERN THIRD
OF OKLAHOMA AND WESTERN NORTH TEXAS.  ENOUGH ELEVATED INSTABILITY
WILL BE AVAILABLE FOR A FEW STRONG STORMS WHICH MAY PRODUCE
HAIL UP TO THE SIZE OF DIMES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NEWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AND INTO
NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND EVENING ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. THE
MAIN THREATS WILL BE HAIL AND DAMAGING WINDS. THERE IS ALSO A
SIGNIFICANT RISK OF SEVERE WEATHER AGAIN ON THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.

In the hours before

Special weather statement, Apr 8, 12:50 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1250 AM
CDT SUN APR 8 2012

OKZ040-041-046-080615-
GARVIN OK-MURRAY OK-CARTER OK-
1250 AM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARVIN...MURRAY
AND NORTHWESTERN CARTER COUNTIES UNTIL 115 AM CDT...

AT 1247 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVIS...
MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...DOUGHERTY...HENNEPIN...TURNER FALLS...LAKE OF
THE ARBUCKLES AND POOLEVILLE.

LAT...LON 3440 9741 3459 9742 3466 9694 3459 9694
      3459 9688 3439 9689
TIME...MOT...LOC 0547Z 271DEG 8KT 3451 9720
Special weather statement, Apr 8, 1:10 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK110 AM
CDT SUN APR 8 2012

OKZ039-044-045-080700-
COTTON OK-JEFFERSON OK-STEPHENS OK-
110 AM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTON...NORTHWESTERN
JEFFERSON AND SOUTHWESTERN STEPHENS COUNTIES UNTIL 200 AM CDT...

AT 108 AM CDT...A STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
COOKIETOWN TO WALTERS TO CORUM...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
WALTERS...COMANCHE...TEMPLE...EMPIRE CITY...RANDLETT...COOKIETOWN...
WAURIKA LAKE AND CORUM.

LAT...LON 3434 9854 3453 9802 3426 9791 3417 9847
TIME...MOT...LOC 0608Z 250DEG 8KT 3428 9842
Special weather statement, Apr 8, 1:17 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK117 AM
CDT SUN APR 8 2012

OKZ028-039-040-080645-
MCCLAIN OK-GARVIN OK-STEPHENS OK-
117 AM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCLAIN...GARVIN
AND NORTHEASTERN STEPHENS COUNTIES UNTIL 145 AM CDT...

AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOSTER...
MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...ELMORE CITY...FOSTER...ANTIOCH AND PERNELL.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3466 9770 3491 9747 3469 9723 3452 9757
TIME...MOT...LOC 0616Z 230DEG 15KT 3464 9757
Special weather statement, Apr 8, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK121 AM
CDT SUN APR 8 2012

OKZ040-041-046-080645-
GARVIN OK-MURRAY OK-CARTER OK-
121 AM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN...MURRAY
AND NORTHEASTERN CARTER COUNTIES UNTIL 145 AM CDT...

AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURNER
FALLS...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
DAVIS...DOUGHERTY...TURNER FALLS AND LAKE OF THE ARBUCKLES.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3446 9730 3467 9712 3441 9698 3431 9717
TIME...MOT...LOC 0616Z 232DEG 23KT 3441 9719

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:50 AM CDTSpecial Weather StatementOUNMurray25 min
Apr 8, 1:01 AM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc59 min
Apr 8, 1:10 AM CDTSpecial Weather StatementOUNCotton50 min
Apr 8, 1:17 AM CDTSpecial Weather StatementOUNGarvin28 min
Apr 8, 1:48 AM CDTSpecial Weather StatementOUNMurray42 min
Apr 8, 1:58 AM CDTSpecial Weather StatementOUNStephens32 min
Apr 8, 2:00 AM CDTSpecial Weather StatementOUNPontotoc30 min
Apr 8, 2:28 AM CDTSpecial Weather StatementOUNCotton47 min
Apr 8, 2:33 AM CDTSpecial Weather StatementOUNPontotoc27 min
Apr 8, 2:57 AM CDTSpecial Weather StatementOUNJohnston48 min
Apr 8, 4:08 AM CDTSpecial Weather StatementOUNMarshall52 min
Apr 8, 4:58 AM CDTSpecial Weather StatementOUNMarshall47 min
Apr 8, 5:43 AM CDTSpecial Weather StatementOUNBryan32 min
Apr 8, 8:12 AM CDTSpecial Weather StatementOUNMurray48 min
Apr 8, 8:21 AM CDTAreal Flood AdvisoryOUNMurray114 min
Apr 8, 8:40 AM CDTFlash Flood WarningOUNMurray2 hr
Apr 8, 8:45 AM CDTAreal Flood AdvisoryOUNLove, Marshall3 hr
Apr 8, 9:45 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Marshall, Murray3 hr
Apr 8, 10:28 AM CDTSpecial Weather StatementOUNSeminole47 min
Apr 8, 10:59 AM CDTAreal Flood AdvisoryOUNMurray3 hr

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.